Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 65, NWS Bismarck, ND

July 5, 2014Burleigh County, Emmons County, Morton County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 5, 2014, 8:13 PM CDT for Burleigh County, Emmons County, Morton County, North Dakota. It was in force for 62 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2014, 8:13 PM CDT (01:13 UTC)
Expired
Jul 5, 2014, 9:15 PM CDT
In force
62 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Burleigh County, ND, Emmons County, ND, Morton County, ND

The radar

The Bismarck radar (KBIS), 19 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 8:17 PM CDTTSTM WND GST 757 Ene St. Anthony, NDSMALL BRANCHES WERE BROKEN OFF OF TREES
Jul 5, 8:17 PM CDTHAIL 17 Ene St. Anthony, ND
Jul 5, 8:27 PM CDTTSTM WND DMG6 E St. Anthony, NDWIND DRIVEN HAIL BROKE OUT SEVERAL WINDOWS.
Jul 5, 8:27 PM CDTTSTM WND DMG7 Ene St. Anthony, NDBARN ROOF BLOWN OFF AND CARRIED 200 YARDS.
Jul 5, 8:27 PM CDTHAIL 1.56 E St. Anthony, NDWIND DRIVEN HAIL BROKE OUT SEVERAL WINDOWS.
Jul 5, 8:28 PM CDTTSTM WND GST 7510 Sse Bismarck, ND1.5 FOOT TREE SNAPPED IN HALF AND QUARTER SIZE HAIL REPORTED AT THE DESERT BOAT RAMP.
Jul 5, 8:28 PM CDTHAIL 110 Sse Bismarck, ND1.5 FOOT TREE SNAPPED IN HALF AND QUARTER SIZE HAIL REPORTED AT THE DESERT BOAT RAMP.
Jul 5, 8:30 PM CDTTSTM WND DMG10 Sse Bismarck, NDTEN VERY LARGE COTTONWOOD TREES TWO FEET IN DIAMATER BLOWN OVER AT KIMBALL BOTTOMS. FOUR VEHICLES AND ONE CAMPER CRUSHED BY THE TRESS. NO INJURIES.
Jul 5, 8:30 PM CDTHAIL 110 Sse Bismarck, ND
Jul 5, 8:50 PM CDTTSTM WND DMG11 S Mckenzie, NDIN ADDTION TO HAIL...TREE LIMBS DOWN.
Jul 5, 8:50 PM CDTTSTM WND GST 753 E Moffit, ND
Jul 5, 8:50 PM CDTHAIL 111 S Mckenzie, NDIN ADDTION TO HAIL...TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 6:35 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3100 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2141 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WUUS53 KBIS 060113
SVRBIS
NDC015-029-059-060215-
/O.NEW.KBIS.SV.W.0065.140706T0113Z-140706T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
813 PM CDT SAT JUL 5 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHWESTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  EAST CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 915 PM CDT

* AT 811 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST.
  ANTHONY...OR 13 MILES SOUTH OF BISMARCK...AND MOVING EAST AT 40
  MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HAZELTON...HUFF...FORT RICE AND MOFFIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING VERY LARGE HAIL...GOLF BALL TO 
BASEBALL SIZE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

&&

LAT...LON 4674 10064 4679 10014 4639 10008 4652 10099
      4669 10101
TIME...MOT...LOC 0112Z 269DEG 33KT 4664 10085

HAIL...1.75IN
WIND...60MPH

$$

HEINERT
3 follow-up statements
784 
WWUS53 KBIS 060133
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
833 PM CDT SAT JUL 5 2014

NDC015-029-059-060215-
/O.CON.KBIS.SV.W.0065.000000T0000Z-140706T0215Z/
BURLEIGH ND-EMMONS ND-MORTON ND-
833 PM CDT SAT JUL 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
MORTON...NORTHWESTERN EMMONS AND SOUTHEASTERN BURLEIGH COUNTIES UNTIL
915 PM CDT...

AT 830 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF LINCOLN...OR 14 MILES SOUTHEAST OF BISMARCK...MOVING EAST AT 40
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
HAZELTON AND MOFFIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS UP TO 75 MPH 
AND LARGE DAMAGING HAIL UP TO THE SIZE OF GOLF BALLS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4673 10059 4678 10015 4643 10009 4653 10063
      4667 10072
TIME...MOT...LOC 0133Z 269DEG 33KT 4664 10057

HAIL...1.75IN
WIND...70MPH

$$

HEINERT
870 
WWUS53 KBIS 060141
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
841 PM CDT SAT JUL 5 2014

NDC059-060150-
/O.CAN.KBIS.SV.W.0065.000000T0000Z-140706T0215Z/
MORTON ND-
841 PM CDT SAT JUL 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MORTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4655 10055 4658 10058 4659 10056 4660 10059
      4663 10061 4670 10057 4674 10046 4678 10016
      4676 10015 4651 10010
TIME...MOT...LOC 0140Z 269DEG 33KT 4663 10044

$$

NDC015-029-060215-
/O.CON.KBIS.SV.W.0065.000000T0000Z-140706T0215Z/
BURLEIGH ND-EMMONS ND-
841 PM CDT SAT JUL 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
EMMONS AND SOUTHEASTERN BURLEIGH COUNTIES UNTIL 915 PM CDT...

AT 838 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST
OF HAZELTON...OR 19 MILES SOUTHEAST OF BISMARCK...MOVING EAST AT 40
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
MOFFIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS UP TO 75 MPH 
AND LARGE DAMAGING HAIL UP TO THE SIZE OF GOLF BALLS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4655 10055 4658 10058 4659 10056 4660 10059
      4663 10061 4670 10057 4674 10046 4678 10016
      4676 10015 4651 10010
TIME...MOT...LOC 0140Z 269DEG 33KT 4663 10044

HAIL...1.75IN
WIND...70MPH

$$

HEINERT
814 
WWUS53 KBIS 060156
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
856 PM CDT SAT JUL 5 2014

NDC015-029-060215-
/O.CON.KBIS.SV.W.0065.000000T0000Z-140706T0215Z/
BURLEIGH ND-EMMONS ND-
856 PM CDT SAT JUL 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
EMMONS AND SOUTHEASTERN BURLEIGH COUNTIES UNTIL 915 PM CDT...

AT 854 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF BRADDOCK...OR 25 MILES NORTH OF LINTON...MOVING EAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHERN EMMONS AND EXTREME
  SOUTHEASTERN BURLEIGH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS UP TO 75 MPH 
AND LARGE DAMAGING HAIL UP TO THE SIZE OF GOLF BALLS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4651 10010 4657 10039 4673 10039 4678 10016
      4676 10015
TIME...MOT...LOC 0156Z 269DEG 33KT 4663 10023

HAIL...1.75IN
WIND...70MPH

$$

MATHEWS/ABELING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:56 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 5, 6:56 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
656 PM CDT SAT JUL 5 2014

.UPDATE...
ISSUED AT 655 PM CDT SAT JUL 5 2014

ISSUED SEVERE THUNDERSTORM WATCH 393 VALID THROUGH 07 UTC FOR MUCH
OF THE I-94 CORRIDOR ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA. MODERATE INSTABILITY AND EFFECTIVE DEEP LAYER SHEAR OF
35-40 KTS SUPPORT CONTINUED MAINTENANCE OF THE SUPERCELL ACROSS
GRANT COUNTY...WITH ADDITIONAL DEVELOPMENT POSSIBLE ALONG OUTFLOW
BOUNDARIES.

UPDATE ISSUED AT 534 PM CDT SAT JUL 5 2014

AS OF 2335 UTC...TWO CELLS NEAR SUPERCELL ORGANIZATION HAVE
FORMED ACROSS FAR NORTHWEST SOUTH DAKOTA AND SOUTHWEST NORTH
DAKOTA. THIS AREA IS BEING MONITORED FOR A POTENTIAL SEVERE
THUNDERSTORM WATCH PER SPC MCD #1277. FOLLOWING THE 20/21 UTC
RAP/HRRR...HAVE FOCUSED THE HIGHEST POPS ALONG AND SOUTH OF THE
I-94 CORRIDOR...WITH THEIR CURRENT HANDLING OF CONVECTION NORTH OF
THE INTERSTATE A BIT OVERDONE WITH THEIR LATEST ITERATIONS. GIVEN
HIGH LCLS AND FREEZING LEVELS...DAMAGING WINDS WILL BE THE PRIMARY
THREAT...WITH HAIL GROWTH AND TORNADO POTENTIAL LIMITED BY THE
WARM ENVIRONMENT AND HIGH STORM BASES.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)

ISSUED AT 318 PM CDT SAT JUL 5 2014

MODERATELY UNSTABLE ACROSS THE REGION THIS AFTERNOON WITH STRONG
MID LEVEL LAPSE RATES EXTENDING INTO SOUTH CENTRAL NORTH DAKOTA.
STILL HAVE SOME CONVECTIVE INHIBITION TO OVERCOME. SHORTWAVE
TROUGH MOVING THROUGH MONTANA THIS AFTERNOON SHOULD EVENTUALLY
PROVIDE LIFT ACROSS THE REGION AND A FRONTAL BOUNDARY LYING
ACROSS CENTRAL NORTH DAKOTA SHOULD PROVIDE THE FOCUS FOR
THUNDERSTORMS THIS EVENING. NAM BUFKIT SOUNDINGS SHOW THERE IS A
NARROW WINDOW FOR CONVECTION ACROSS THE WEST BEFORE THE CAPE
VANISHES AND THE FOCUS WILL SHIFT TO THE CENTRAL AND EAST THIS
EVENING AND OVERNIGHT. WILL MENTION POSSIBILITY OF STRONG WIND AND
LARGE HAIL IN THE FORECAST THIS EVENING AND EARLY MORNING.
LIFTING CONDENSATION LEVELS ARE RELATIVELY HIGH SO TORNADO
THREAT NOT VERY LARGE. ON SUNDAY COOLER NORTHWEST FLOW/LOW LEVEL
COOLING WILL LIMIT THE CONVECTIVE POTENTIAL. HOWEVER DID ADD A
SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON NORTHWEST WHERE
JET STREAM ENERGY MIGHT SUPPORT SOME WEAK CONVECTION.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)

ISSUED AT 318 PM CDT SAT JUL 5 2014

FORECAST HIGHLIGHTS IN THE LONG TERM WILL BE PERIODIC
SHOWER/THUNDERSTORM CHANCES SUNDAY NIGHT THROUGH SATURDAY...ALONG
WITH A COOL PERIOD FOLLOWED BY ANOTHER WARM UP.

OUR ABOVE NORMAL TEMPERATURES COME TO AN END AS UPPER LEVEL FLOW
TURNS NORTHWEST. HIGHS WILL GENERALLY RANGE FROM THE MID TO UPPER
70S NORTH TO LOWER 80S SOUTH THROUGH TUESDAY. UPPER LEVEL RIDGING
THEN BUILDS OVER THE AREA MID TO LATE WEEK BRINGING TEMPERATURES
BACK ABOVE NORMAL.

OUR NORTHWEST FLOW WILL CONTINUE TO BRING A SERIES OF UPPER
IMPULSES THROUGH THE NORTHERN PLAINS...KEEPING DAILY THUNDERSTORM
CHANCES IN THE FORECAST...ALTHOUGH ALSO WITH A FEW DRY PERIODS.
WILL SEE A LEAD IMPULSE PUSH THROUGH THE NORTHERN PLAINS SUNDAY
NIGHT...FOLLOWED BY A MORE SIGNIFICANT WAVE DROPPING THROUGH THE
LOCAL AREA MONDAY/MONDAY EVENING. THE ECMWF STILL SHOWS A STRONGER
WAVE AND A LITTLE FARTHER WEST THAN THE GFS/GEM...BRINGING SHOWERS
AND THUNDERSTORMS TO THE ENTIRE FORECAST AREA. THE GFS/GEM KEEP
PRECIPITATING CONFINED TO MAINLY EASTERN PORTIONS OF CENTRAL NORTH
DAKOTA INTO EASTERN NORTH DAKOTA. A BLENDED SOLUTION KEEPS A
SLIGHT CHANCE IN THE WEST WITH CHANCE POPS EAST.

THE ECMWF THEN BRINGS ANOTHER STRONGER SHORTWAVE TROUGH INTO THE
AREA ON FRIDAY WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS...THEN
COOLS THINGS DOWN AS WE HEAD INTO NEXT WEEKEND. THE GFS KEEPS MOST
OF THE ENERGY WITH THIS SYSTEM WELL NORTH OF THE LOCAL AREA...BUT
A SURFACE TROUGH EXTENDING SOUTH FROM CANADA WILL PROVIDE A FOCUS
MECHANISM FOR POSSIBLE THUNDERSTORMS BOTH FRIDAY AND
SATURDAY..WITH MUCH WARMER TEMPERATURES OVER THE AREA AS WE HEAD
THROUGH NEXT WEEKEND. BOTH MODELS HAVE BEEN INCONSISTENT DURING
THIS TIME FRAME SO WE'LL HAVE TO WAIT TO SEE HOW THINGS PLAY OUT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 534 PM CDT SAT JUL 5 2014

THUNDERSTORM COVERAGE WILL SLOWLY INCREASE THROUGH THE EVENING
ACROSS SOUTHWEST AND CENTRAL NORTH DAKOTA. SOME STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SEE TAF FORECASTS FOR
TIMING AND THREAT DETAILS.

&&

.HYDROLOGY...

ISSUED AT 318 PM CDT SAT JUL 5 2014

THE SIGNIFICANT AMOUNT OF RUNOFF GENERATED BY RECENT HEAVY
RAINFALL HAS CREATED A SUBSTANTIAL INCREASE IN STORAGE AT BOTH
ALAMEDA DAM AND LAKE DARLING. RELEASES FROM ALAMEDA DAM AND LAKE
DARLING DAMS WILL CAUSE MINOR TO MODERATE FLOODING ON THE SOURIS
RIVER DOWNSTREAM OF LAKE DARLING THROUGH EARLY NEXT WEEK.
BACKWATER FROM CANADA WILL CAUSE WESTHOPE TO REMAIN IN MAJOR
FLOOD THROUGH EARLY NEXT WEEK THEN FALL SLOWLY BACK TO MODERATE
BY MID TO LAKE WEEK.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
SHORT TERM...WAA
LONG TERM...NH
AVIATION...AYD
HYDROLOGY...WAA
Hazardous weather outlook, Jul 5, 6:50 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
650 PM CDT SAT JUL 5 2014

NDZ002>004-010>012-070000-
BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY-
650 PM CDT SAT JUL 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

AN OVERLAND FLOOD WARNING REMAINS IN EFFECT OVER PORTIONS OF
NORTHWEST AND NORTH CENTRAL NORTH DAKOTA.

A FLOOD ADVISORY IS IN EFFECT FOR THE LAKE METIGOSHE AREA THROUGH
SATURDAY. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR MANY PARTS OF
THE SOURIS RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. SEVERE WEATHER
IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND
AGAIN WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ020-034>037-041-042-044>048-050-051-070000-
OLIVER-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-
SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
650 PM CDT SAT JUL 5 2014 /550 PM MDT SAT JUL 5 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE THIS EVENING.
SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND
AGAIN WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ005-013-018-019-021>023-025-033-070000-
ROLETTE-PIERCE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-
650 PM CDT SAT JUL 5 2014 /550 PM MDT SAT JUL 5 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. A FEW STORMS
COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND
AGAIN WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-009-017-031-032-040-043-070000-
DIVIDE-WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
650 PM CDT SAT JUL 5 2014 /550 PM MDT SAT JUL 5 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING. SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND
AGAIN WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

AYD

In the hours before

Local storm report, Jul 5, 6:31 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
631 PM CDT SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     MOTT                    46.37N 102.33W
07/05/2014  E60 MPH          HETTINGER          ND   TRAINED SPOTTER

&&

NHEINERT
Local storm report, Jul 5, 6:35 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
635 PM CDT SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             13 NNE MOTT             46.55N 102.22W
07/05/2014  M1.75 INCH       HETTINGER          ND   EMERGENCY MNGR

&&

NHEINERT
Local storm report, Jul 5, 7:01 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
701 PM CDT SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             HEART BUTTE DAM         46.60N 101.81W
07/05/2014  E4.25 INCH       GRANT              ND   TRAINED SPOTTER

&&

AJ
Local storm report, Jul 5, 7:15 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
715 PM CDT SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             1 WNW HEART BUTTE DAM   46.60N 101.82W
07/05/2014  E1.75 INCH       GRANT              ND   TRAINED SPOTTER

&&

NHEINERT
Local storm report, Jul 5, 7:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
750 PM CDT SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             11 S JUDSON             46.67N 101.26W
07/05/2014  E1.00 INCH       MORTON             ND   TRAINED SPOTTER

&&

NHEINERT
Local storm report, Jul 5, 8:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
812 PM CDT SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             5 W HEART BUTTE DAM     46.60N 101.92W
07/05/2014  M2.75 INCH       GRANT              ND   BROADCAST MEDIA

            REPORTS OF MANY BROKEN WINDOWS AND WINDSHIELDS AT LAKE
            TSCHIDA

&&

AJ

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:10 PM CDTSevere Thunderstorm WarningBISGrant, Morton65 min
Jul 5, 9:10 PM CDTSevere Thunderstorm WarningBISEmmons, Kidder, Logan, Stutsman65 min
Jul 5, 9:49 PM CDTSevere Thunderstorm WarningBISKidder, Stutsman56 min
Jul 5, 10:09 PM CDTSevere Thunderstorm WarningBISLaMoure, Stutsman14 min
Jul 5, 10:19 PM CDTSpecial Weather StatementBISRolette26 min
Jul 5, 10:46 PM CDTSpecial Weather StatementBISStutsman59 min
Jul 6, 12:10 AM CDTSpecial Weather StatementBISLaMoure65 min
Jul 6, 1:02 AM CDTSevere Thunderstorm WarningBISDickey, LaMoure38 min
Jul 6, 6:39 PM CDTSpecial Weather StatementBISDivide, Williams66 min
Jul 6, 6:54 PM CDTSevere Thunderstorm WarningBISDivide, Williams66 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.